Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2003, 4:47 PM CDT for Covington County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 25, 2003, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Covington County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 252147
SVRJAN
MSC031-252215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 515 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTH OF COLLINS...MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR HOT COFFEE AT 455 PM CDT
DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS
HAIL TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS STORM.
LAT...LON 3172 8972 3162 8973 3154 8960 3156 8940
3179 8942 3179 8952
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 25, 2:40 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT FRI APR 25 2003 LAPS CAPE VALUES WERE NEAR 2000 TO 3000 OVER SOUTHEAST AREAS...RUC WINDS SURFACE WINDS FROM THE SOUTHWEST AND WINDS AT 500/850 WEST. CLOUDS SHOW THE BOUNDARY WHERE THUNDERSTORMS WERE DEVELOPING JUST EAST OF THE AREA. HAVE ALREADY SEEN ROTATING STORMS AND ACTIVITY WAS STARTING TO BACK BUILD NEAR CWA...WILL CONTINUE CHANCE POPS AND MENTION SEVERE EAST AND SOUTHEAST TONIGHT. THE TAIL END OF THE COLD FRONT HAS BEEN RELATIVELY DRY AS IT MOVED ACROSS TX/OK...WILL LEAVE THE REST OF THE AREA DRY. EXPECT THE LOW OVER MO TO CONTINUE MOVING EAST WITH MORE DRY STABLE AIR FILTERING INTO THE AREA TONIGHT. THE WEEKEND STILL LOOKS OK...EXPECT WARM AND DRY CONDITIONS. THE NEXT FRONT SHOULD APPROACH THE AREA ON TUESDAY. THE AVN HAS A SHORTWAVE MOVING ACROSS THE CENTRAL US...SLIGHTLY DIFFERENT THAN THE GFS. WITH LIGHT QPF WILL HOLD OFF ON RAIN AND CONTINUE MOSTLY CLOUDY WORDING. A SERIES OF SHORTWAVES SEEM TO MOVE THROUGH AROUND MID WEEK. FRIDAY MAY BE THE BEST DAY FOR RAIN. GFS DROPS A CLOSED LOW INTO SOUTHERN CA FRIDAY...WARM AIR/MOISTURE ADVECTION INCREASE...WHILE A 500MB SHORTWAVE AND SURFACE LOW APPROACH THE AREA. AGAIN WILL CONTINUE MOSTLY CLOUDY WORDING AND HOLD OFF ON RAIN. WILL NOT MAKE ANY MAJOR CHANGES TO TEMPS...CURRENT FORECAST STILL OK. PRELIMINARY NUMBERS... JAN 53 77 53 81 55 80 1000 MEI 55 77 52 81 55 80 3000 .JAN... AR...NONE LA...NONE MS...NONE
Hazardous weather outlook, Apr 25, 4:06 PM CDT, 41 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED SEVERE STORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND EVENING. LARGE HAIL AND WIND GUSTS TO 70 MPH WILL ACCOMPANY ANY SEVERE STORMS THAT DEVELOP. A VERY UNSTABLE AIRMASS WILL PERSIST OVER SOUTHERN AND SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY MOIST AND UNSTABLE AIRMASS...AND WITH DAYTIME HEATING...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE STORMS ARE MORE LIKELY TO DEVELOP ALONG AND SOUTH OF A LINE FROM QUITMAN TO RALEIGH TO BROOKHAVEN TO BUDE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 42 min |
| Apr 24, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 46 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Apr 24, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 24, 7:13 PM CDT | Tornado Warning | JAN | Noxubee | 32 min |
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
| Apr 24, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 50 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 37 min |
| Apr 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 41 min |
| Apr 24, 8:24 PM CDT | Flash Flood Warning | JAN | Attala, Claiborne, Copiah, Hinds, Jefferson, Kemper and 10 more | 6 hr |
| Apr 24, 8:25 PM CDT | Tornado Warning | JAN | Madison | 30 min |
| Apr 24, 8:45 PM CDT | Tornado Warning | JAN | Leake | 45 min |
| Apr 24, 8:49 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 41 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 43 min |
| Apr 24, 9:05 PM CDT | Tornado Warning | JAN | Hinds | 40 min |
| Apr 24, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Apr 24, 9:19 PM CDT | Tornado Warning | JAN | Rankin | 61 min |
| Apr 24, 9:31 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 44 min |
| Apr 24, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 46 min |
| Apr 24, 9:57 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 24, 10:14 PM CDT | Tornado Warning | JAN | Scott | 61 min |
| Apr 24, 10:21 PM CDT | Tornado Warning | JAN | Rankin | 9 min |
| Apr 24, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Apr 24, 10:32 PM CDT | Tornado Warning | JAN | Washington | 43 min |
| Apr 24, 10:34 PM CDT | Tornado Warning | JAN | Kemper | 31 min |
| Apr 24, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 45 min |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 40 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 44 min |
| Apr 24, 11:11 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 44 min |
| Apr 24, 11:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 31 min |
| Apr 24, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 24, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 28 min |
| Apr 24, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Apr 24, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 79 min |
| Apr 25, 12:17 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale | 28 min |
| Apr 25, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 71 min |
| Apr 25, 12:33 AM CDT | Tornado Warning | JAN | Yazoo | 57 min |
| Apr 25, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| Apr 25, 1:33 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 25, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Apr 25, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 59 min |
| Apr 25, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 43 min |
| Apr 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 25, 4:13 PM CDT | Tornado Warning | JAN | Jones | 42 min |
| Apr 25, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 25, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 21 min |
| Apr 25, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Apr 25, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 48 min |
| Apr 25, 5:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 38 min |
| Apr 25, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 27 min |
| Apr 25, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Apr 25, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Apr 25, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.